Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 35, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Nov 11, 2009, 7:41 AM EST for Guilford County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2009, 7:41 AM EST (12:41 UTC)
- Expired
- Nov 11, 2009, 10:24 AM EST
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 9:00 AM EST | FLASH FLOOD | Greensboro, NC | FLOODING ON NORTH BUFFALO CREEK. WESTOVER AND BATTLEGROUND ROADS BRIEFLY CLOSED AROUND 9 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 111241
FFWRAH
NCC081-111900-
/O.NEW.KRAH.FF.W.0035.091111T1241Z-091111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
741 AM EST WED NOV 11 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 PM EST WEDNESDAY
* AT 730 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER GUILFORD COUNTY. TWO INCHES OF RAIN FELL
OVERNIGHT IN THE GREENSBORO AREA...AND AN ADDITIONAL 1 TO 2 INCHES
ARE POSSIBLE THIS MORNING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH
POINT AND GREENSBORO.
* VERY HEAVY RAINFALL WILL CAUSE NORTH BUFFALO CREEK TO THREATEN
NUMEROUS APARTMENTS IN THE ASHLEY CREEK AREA. LOCATIONS FROM
MERRITT DRIVE TO HOLDEN ROAD...PINECROFT ROAD AND HIGHWAY 29 COULD
ALSO EXPERIENCE FLOODING. FURTHER DOWNSTREAM...WATER WILL RISE IN
AND AROUND LATHAM PARK THREATENING HOMES ALONG LATHAM ROAD. ROADS
ALONG THE CREEK FROM WESTOVER TERRACE TO ELM STREET COULD ALSO
BECOME THREATENED BY FLOOD WATERS.
* HEAVY RAINFALL OVER SOUTH GREENSBORO WILL CAUSE WATER TO RISE
RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF
AREAS IMMEDIATELY ADJACENT TO THE CREEK CAN BE EXPECTED. PARKING
LOTS OF SEVERAL BUSINESSES ALONG THE CREEK COULD FLOOD.
* HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY
THREATENING OLD BATTLEGROUND ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS.
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
THOSE LIVING IN FLOOD PRONE AREAS OR NEAR FLOODING CREEKS AND STREAM
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
&&
LAT...LON 3624 7955 3624 7954 3592 7956 3593 8004
3625 8003
$$
131 follow-up statement
000
WGUS72 KRAH 111524
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 AM EST WED NOV 11 2009
NCC081-111532-
/O.CAN.KRAH.FF.W.0035.000000T0000Z-091111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
1024 AM EST WED NOV 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUILFORD COUNTY...
HEAVIER RAIN HAS SHIFTED EAST AND RAINFALL RATES OVER GUILFORD
COUNTY HAVE TAPERED OFF. DRIVERS SHOULD REMAIN ALERT FOR LINGERING
STANDING WATER ON THE ROAD.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING.
LAT...LON 3624 7955 3624 7954 3592 7956 3593 8004
3625 8003
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 7:06 AM EST, 35 minutes earlier.
Area forecast discussion, Nov 11, 7:06 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 706 AM EST WED NOV 11 2009 .SYNOPSIS... A STRONG AND SLOW MOVING SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OFF THE SOUTHEAST COAST TODAY...LINGERING JUST OFFSHORE INTO FRIDAY. AS A RESULT...A PROLONGED PERIOD OF RAIN AND GUSTY NORTHEAST WINDS WILL AFFECT CENTRAL NORTH CAROLINA THROUGH FRIDAY. && .NEAR TERM /TODAY THROUGH THURSDAY NIGHT/... ...FLOOD WATCH AND WIND ADVISORY IN EFFECT... THE FLOOD WATCH WILL REMAIN IN PLACE WITH STORM TOTAL RAINFALL OF 3 TO 7 INCHES LIKELY. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED FOR THIS EVENING THROUGH THURSDAY NIGHT...WITH GUSTS AS HIGH AS 30-40 MPH. OVERALL: THE REMNANT LOW CENTER OF IDA IS STILL EXPECTED TO TRACK ALONG THE FL/GA BORDER AS A SECOND LOW CENTER DEVELOPS OFF SAVANNAH LATE TODAY. THE MID LEVEL PV MAXIMUM ASSOCIATED WITH IDA SHIFTS EAST-NORTHEAST TOWARD SOUTHEAST SC TODAY AND THIS ENERGY ALONG WITH VIGOROUS UPPER DIVERGENCE IN THE ENTRANCE REGION OF THE 140+ KT JET OVER NEW ENGLAND WILL GENERATE RAPID DEEPENING OF THE SURFACE CYCLONE OFF CHARLESTON BY TONIGHT. MODEL GUIDANCE AGREES WELL ON THIS LOW DEEPENING 10-12 MB BY THURSDAY MORNING JUST OFF OUR SOUTHERN COAST THEN HOLDING STEADY-STATE THROUGH THURSDAY NIGHT WITH A PATH JUST OFF CAPE HATTERAS. IN SHORT... EXPECT CLOUDY SKIES WITH WIDESPREAD AREAS OF RAIN AND STRONG WINDS ACROSS CENTRAL NC. REGARDING RAINFALL... RAIN CONTINUES TO BE ENHANCED IN THE MID LEVEL DEFORMATION ZONE FROM NORTHERN GA THROUGH WESTERN NC/VA AS WELL AS IN THE CONVECTIVE BAND OVER FL AHEAD OF THE IMPRESSIVE MID LEVEL DRY SLOT OVER THE NORTHEAST GULF. WITH THE STRENGTHENING LOWS AT THE SURFACE AND ALOFT AS DEFORMATION RE-FORMS OVER THE EASTERN CAROLINAS WITH MODEL PROJECTIONS OF INCREASING STRONG 925 MB MOISTURE TRANSPORT... EXPECT ANOTHER LARGE RAINFALL MAXIMUM TO DEVELOP MAINLY ALONG/EAST OF HIGHWAY 1. RECENT SIX-HOUR TOTALS IN THE REGION OF OVER ONE INCH HAVE BEEN COMMON (INCLUDING AT THE RALEIGH NWS OFFICE)... AND WITH PRECIP WATER EASILY 300% OF NORMAL... A STEADY PLUME OF 1.8-2.0 INCH PW NOTED UPSTREAM ON GOES DERIVED BLENDED TOTAL PW PRODUCTS... AND INTENSIFYING FORCING FOR ASCENT... CONTINUED STEADY MODERATE TO HEAVY RAIN IS A NEAR CERTAINTY. EXPECT ADDITIONAL AMOUNTS TODAY OVER 1.5 INCHES AREAWIDE WITH NUMEROUS TOTALS OVER 2 INCHES THROUGH NIGHTFALL. AS THE LOW TRACKS SLOWLY UP ALONG THE SC AND NC COAST THE LONG ATLANTIC FETCH WILL CONTINUE TO PUMP HIGH MOISTURE INTO CENTRAL NC THROUGH THURSDAY EVENING... AND ADDITIONAL AMOUNTS FROM TONIGHT THROUGH THURSDAY NIGHT OF 1-3 INCHES ARE QUITE REASONABLE AND AGREE WELL WITH THE LATEST MODEL GUIDANCE AND THEIR TRENDS. EXPECT STORM TOTALS OF 3-7 INCHES. WITH ABUNDANT LEAF LITTER (LIKELY TO BE EXACERBATED BY THE WINDS STRIPPING THE TREES) POISED TO CLOG STORM DRAINS... STREET FLOODING AND FLOODING IN CONSTRUCTION ZONES COULD BE MAJOR. REGARDING THE WIND... AS THE SURFACE LOW DEEPENS RAPIDLY... THE RESULTING TIGHTENING MSLP GRADIENT BETWEEN THE LOW AND THE 1032 MB HIGH CENTERED OVER THE ST LAWRENCE VALLEY SHOULD GENERATE WIDESPREAD SUSTAINED SURFACE WINDS OF AT LEAST 15-20 MPH. SREF GUIDANCE SHOWS A 70% PROBABILITY OF 10 M WINDS OVER 20 MPH OVER CENTRAL NC TONIGHT THROUGH THURSDAY... AND STATISTICAL GUIDANCE HAS FOLLOWED THIS TENDENCY AS WELL. MODELS CONTINUE TO SHOW 925 MB WINDS INCREASING TO 40-50 KTS LATER TODAY AND REMAINING AT LEAST THIS STRONG THROUGH THURSDAY NIGHT. THE DIFFICULT PART IS DETERMINING HOW MUCH OF THIS WIND IS GOING TO GET DOWN TO THE SURFACE. WHILE THE LOWEST ONE-HALF KM SHOULD REMAIN WELL-MIXED WITH NO STABLE INVERSION... GIVEN THE DEEP LIFT... MECHANISMS FOR FORCING THESE STRONG WINDS GROUND-WARD WILL BE LACKING. HOWEVER EVEN IF FREQUENT GUSTS ONLY GET UP TO 30-35 MPH... THE SATURATED SOIL WILL MEAN WEAKENED ROOT SYSTEMS AND WEAK SUPPORT FOR POWER POLES WHICH MAY LEAD TO TREES AND POWER LINES BEING DOWNED AT LOWER WIND SPEEDS THAN IS TYPICAL. WILL GO AHEAD WITH A WIND ADVISORY FOR ALL OF CENTRAL NC EFFECTIVE FROM THIS EVENING THROUGH THURSDAY NIGHT. FINALLY... EXPECT TEMPS TO RISE VERY LITTLE IF AT ALL TODAY... HOLDING FROM THE LOWER 50S NORTHWEST TO LOWER 60S SOUTHEAST THIS MORNING BEFORE FALLING SLIGHTLY LATER TODAY. THE DIURNAL TEMP CHANGE THROUGH THURSDAY LOOKS ANOMALOUSLY LOW... WITH LOWS TONIGHT IN THE UPPER 40S TO MID 50S... HIGHS THURSDAY AROUND 50 TO THE UPPER 50S... AND LOWS THURSDAY NIGHT IN THE MID 40S TO MID 50S AS SOME COOLER AIR STARTS TO GET PULLED INTO THE NORTHWEST PIEDMONT. -GIH && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 330 AM WEDNESDAY... FRIDAY: VIRTUALLY ALL FORECAST MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING THE 995-1000 MB VERTICALLY STACKED LOW REMAINING JUST OFFSHORE THE CAROLINAS AT 12Z FRI...MOVING SLOWLY EASTWARD AND WEAKENING SLIGHTLY DURING THE DAY. FCST SOUNDINGS CONTINUE TO SHOW BRISK N/NE FLOW AND SATURATION IN THE LOWER LEVELS ACROSS MOST OF THE AREA DURING THE DAY FRIDAY IN ASSOC/W CONTINUED WRAP AROUND MOISTURE. AS A RESULT...EXPECT TO SEE MOSTLY CLOUDY OR OVERCAST CONDITIONS IN THE EASTERN HALF OF THE AREA ON FRI...WITH *PERHAPS* SOME CLEARING (PARTLY TO MOSTLY CLOUDY SKIES) IN THE FAR WESTERN PIEDMONT BY THE AFT/EVE HOURS AS AN UPPER LEVEL RIDGE BUILDS EASTWARD INTO THE SOUTHERN APPALACHIANS BY 00Z SAT AND SYNOPTIC SUBSIDENCE BEGINS INCREASING. W/REGARD TO PRECIP...WILL KEEP CHANCE (30-40%) POPS IN THE EASTERN HALF OF THE AREA WHERE THE WRAP-AROUND MOISTURE / DEPTH OF SATURATION IS ANTICIPATED TO BE GREATER...ENOUGH TO SUPPORT A CHANCE OF LIGHT RAIN OR DRIZZLE. THERE WILL LIKELY BE A RATHER DISTINCT BACK EDGE TO THE PRECIPITATION SHIELD...WHICH SHOULD MOVE EASTWARD TOWARD THE COAST DURING THE DAY AS THE LOW SLOWLY MOVES FURTHER OFFSHORE. WILL KEEP POPS AT SLIGHT CHANCE (20%) IN THE WESTERN PIEDMONT FRI MORNING...WITH NO CHANCE WEST OF THE TRIANGLE FRI AFTERNOON. IN FACT...ANY CHANCE OF LIGHT RAIN/DRIZZLE MAY WELL REMAIN EAST OF I-95 BY 18Z FRI. FCST SOUNDINGS CONTINUE TO SHOW 25-35 KT N/NE FLOW IN THE LOWER LEVELS ON FRIDAY DUE TO A TIGHT PRESSURE GRADIENT...WEAKEST IN THE WEST AND STRONGEST IN THE EAST. ALTHOUGH HOW WELL MIXED WE WILL BE IN THE LOWEST 2 KFT IS DIFFICULT TO ASCERTAIN...FEEL THAT THE STRENGTH OF THE FLOW WARRANTS MENTIONING BREEZY CONDITIONS IN THE FORECAST...WITH 20 MPH SUSTAINED GUSTING UP TO 30-35 MPH IN THE EAST...AND 10-20 MPH SUSTAINED WITH GUSTS UP TO 25-30 MPH IN THE WEST. EXPECT HIGH TEMPS TO RANGE FROM 55F IN THE NORTHEAST PORTION OF THE AREA TO THE UPPER 50S TO PERHAPS LOWER 60S IN THE FAR WEST/SW PORTION OF THE AREA WHERE SOME SUN MAY PEAK OUT IN THE AFTERNOON. FRIDAY NIGHT: AN UPPER LEVEL RIDGE WILL CONTINUE BUILDING EASTWARD TOWARD/INTO CENTRAL NC FRI NIGHT...HELPING TO PUSH THE VERTICALLY STACKED LOW FURTHER OFFSHORE OF THE CAROLINA/SOUTHEAST COAST. EXPECT TO SEE SOME CLEARING IN THE WESTERN PIEDMONT BY 12Z SAT MORNING...ALTHOUGH MOSTLY CLOUDY TO OVERCAST CONDITIONS ASSOC/W SHALLOW STRATUS MAY CONTINUE TO PERSIST IN THE COASTAL PLAIN THROUGH 12Z. A NORTHEAST BREEZE WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WEAKEST IN THE WESTERN PIEDMONT WHERE THE GRADIENT SHOULD FINALLY BEGIN TO SLACKEN. THERE DOES NOT APPEAR TO BE SUFFICIENT LIFT NOR A SUFFICIENT DEPTH OF SATURATION TO WARRANT A CONTINUATION OF POPS AFTER MIDNIGHT FRI NIGHT. AS A RESULT...WILL KEEP A SLIGHT CHANCE OF DRIZZLE UP UNTIL MIDNIGHT...WITH DRY CONDITIONS THEREAFTER. EXPECT FAIRLY UNIFORM LOW TEMPS IN THE UPPER 40S TO LOWER 50S...OR 49-52F. -VINCENT && .LONG TERM /SATURDAY THROUGH TUESDAY NIGHT/... AS OF 400 AM WEDNESDAY... ...PLEASANT CONDITIONS WILL RETURN TO CENTRAL NC THIS WEEKEND... SATURDAY THROUGH SUNDAY NIGHT: BOTH THE GFS/ECMWF SHOW AN UPPER LEVEL RIDGE BUILDING OVER THE CAROLINAS IN THIS TIME PERIOD...WITH WEAK HIGH PRESSURE AT THE SURFACE. EXPECT ANY REMAINING CLOUD COVER IN THE EAST ON SAT MORNING TO CLEAR OUT BY THE AFTERNOON AS SYNOPTIC SUBSIDENCE TAKES HOLD AND LOW LEVEL FLOW BEGINS TO BACK TO THE N/NW. MOSTLY CLEAR SKIES ARE ANTICIPATED SAT AFTERNOON THROUGH SUN NIGHT. A BLEND OF GFS/ECMWF THICKNESSES INDICATES A WARMING TREND OVER THE WEEKEND...WITH HIGHS REBOUNDING TO THE MID/UPPER 60S (NE) TO LOWER 70S (W/SW) ON SAT... AND LOWER TO PERHAPS MID 70S ON SUN. LOWS IN THE MID/UPPER 40S ON SUN/MON MORNINGS. MONDAY THROUGH MONDAY NIGHT: BOTH THE GFS/ECMWF SHOW THE UPPER LEVEL RIDGE PERSISTING OVER THE CAROLINAS ON MON...WITH RELATIVELY STRONG (1030MB) SFC HIGH PRESSURE DEVELOPING OVER THE GREAT LAKES AND MOVING INTO THE NORTHERN MID-ATLANTIC. THIS STRENGTHENING SFC HIGH SHOULD HELP PUSH A DRY BACKDOOR COLD FRONT SOUTHWARD THROUGH THE AREA MON MORNING. AS A RESULT...ALTHOUGH MOSTLY SUNNY SKIES SHOULD PERSIST ON MON... THICKNESSES ARE EXPECTED TO DROP BEHIND THE BACKDOOR FRONT...AND HIGH TEMPS WILL ACCORDINGLY FALL...INTO THE MID/UPPER 60S. A LOW PRESSURE SYSTEM IS ANTICIPATED TO DEVELOP IN THE CENTRAL CONUS DURING THE DAY MON...WITH A COLD FRONT APPROACHING THE TN VALLEY BY 12Z TUE. BOTH LONG TERM MODELS HINT AT THE POSSIBILITY OF SOME LIGHT UPSLOPE PRECIP ALONG THE CAROLINA FOOTHILLS/MOUNTAINS...HOWEVER... CENTRAL NC IS EXPECTED TO REMAIN DRY. LOWS MON NIGHT IN THE MID 40S. TUESDAY THROUGH TUESDAY NIGHT: THE UPPER LEVEL RIDGE IS PROGGED TO SHIFT OFFSHORE ON TUE AS AN UPPER LOW DEVELOPS OVER THE CENTRAL CONUS AND MOVES TOWARD THE OH VALLEY TUE NIGHT. SFC HIGH PRESSURE IS EXPECTED TO BE CENTERED IN THE NORTHERN MID-ATLANTIC OR JUST OFF THE MID-ATLANTIC COAST ON TUE...WITH A SFC RIDGE AXIS EXTENDING SW INTO THE CAROLINAS. LARGE SCALE ASCENT SHOULD BEGIN TO INCREASE ACROSS THE AREA IN THIS TIME FRAME IN ASSOC/W THE UPPER LOW WEST OF THE MOUNTAINS...PARTICULARLY BY TUE NIGHT BASED ON THE LATEST 00Z LONG TERM MODEL RUNS. LIGHT UPSLOPE PRECIPITATION MAY BE PRESENT DURING THE DAY TUE IN THE FOOTHILLS/MOUNTAINS IN ASSOC/W LOW LEVEL SOUTHEAST FLOW...HOWEVER... CENTRAL NC MAY WELL REMAIN DRY UNTIL LATE TUE NIGHT AND WED WHEN THE UPPER LOW IS PROGGED TO MOVE INTO THE OH VALLEY...AND A SFC COLD FRONT APPROACHES FROM THE WEST. AT THIS TIME...DUE TO GENERAL UNCERTAINTY IN THIS TIME RANGE...WILL KEEP THE FCST DRY ON TUE...WITH A SLIGHT CHANCE OF SHOWERS TUE NIGHT IN ASSOC/W THE APPROACHING FRONT AND THE UPPER LOW OVER THE OH VALLEY. IT APPEARS THE BEST SHOT FOR RAIN ASSOC/W THIS SYSTEM MAY HOLD OFF UNTIL WED. HIGHS TUE IN THE LOWER/MID 60S WITH INCREASING CLOUD COVER AND MOSTLY CLOUDY SKIES BY TUE EVENING. -VINCENT && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 700 AM WEDNESDAY... OVERVIEW: POOR AVIATION CONDITIONS WITH RAIN (IFR/MVFR CEILINGS/VISBYS) AND STRONG/GUSTY NORTHEAST WINDS WILL BE PRESENT ACROSS CENTRAL NC TODAY...CONTINUING INTO FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP JUST OFFSHORE THE CAROLINA COAST LATER TODAY AND PERSIST THERE THROUGH FRIDAY. THIS UNUSUAL STORM SYSTEM WILL MAINTAIN RAIN...IFR/MVFR CONDITIONS AND STRONG GUSTY NORTHEAST WINDS ACROSS THE REGION TODAY AND THURSDAY...WITH ONLY A SLOW IMPROVEMENT FROM THE WEST BEGINNING ON FRIDAY. VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY AS THE COASTAL LOW FINALLY MOVES FURTHER OFFSHORE. 24-HOUR TAF DETAILS: A DEVELOPING LOW PRESSURE SYSTEM ALONG THE CAROLINA COAST WILL RESULT IN WIDESPREAD MODERATE TO HEAVY RAIN AND STRONG WINDS THROUGHOUT THE TAF PERIOD. CEILINGS/VISBYS ARE EXPECTED TO REMAIN IFR OR IFR/MVFR EVERYWHERE. NORTHEASTERLY SURFACE WINDS WILL BECOME SUSTAINED NEAR 20 KNOTS WITH GUSTS TO 30 KNOTS BY LATE MORNING... FURTHER INCREASING THIS AFTERNOON AS THE PRESSURE GRADIENT OVER THE CAROLINAS TIGHTENS BETWEEN STRONG HIGH PRESSURE OVER THE GREAT LAKES AND THE DEEPENING COASTAL LOW. FCST SOUNDINGS ARE ACTUALLY SHOWING 40-50 KT NORTHEASTERLY FLOW AS LOW AS 1000-2000 FT AGL LATER THIS AFTERNOON THROUGH TONIGHT. AT THIS TIME WE ARE STILL UNCERTAIN W/REGARD TO THE AMOUNT OF MIXING THAT WILL OCCUR IN THE LOWEST 2000 FT...HOWEVER...IT GOES WITHOUT SAYING THAT THERE WILL BE A POTENTIAL FOR SUSTAINED NORTHEAST WINDS OF 20-30 KNOTS WITH GUSTS UP TO 40 KNOTS. GIVEN THE STRENGTH OF SURFACE WINDS...DO NOT EXPECT LLWS CRITERIA TO BE MET. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NCZ007>011- 024>028-041>043-077-078-088-089. WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NCZ021>023- 038>040-073>076-083>086 && SYNOPSIS...VINCENT NEAR TERM...HARTFIELD SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...VINCENT
Hazardous weather outlook, Nov 11, 4:18 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 AM EST WED NOV 11 2009 NCZ007>011-024>028-041>043-077-078-088-089-120930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 418 AM EST WED NOV 11 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021>023-038>040-073>076-083>086-120930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 418 AM EST WED NOV 11 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:37 AM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 50 hr |
| Nov 11, 8:14 AM EST | Areal Flood Advisory | RAH | Durham, Orange, Wake | 6 hr |
| Nov 11, 8:28 AM EST | Areal Flood Advisory | RAH | Anson, Cumberland, Hoke, Moore, Richmond, Scotland | 6 hr |
| Nov 11, 9:11 AM EST | Areal Flood Advisory | RAH | Chatham, Harnett, Johnston, Lee, Randolph, Sampson | 6 hr |
| Nov 11, 12:45 PM EST | River Flood Warning | RAH | Johnston | 30 hr |
| Nov 11, 12:45 PM EST | River Flood Warning | RAH | Johnston | 50 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.